MAUDE Adverse Event Report: CAREFUSION, INC ILLINOIS NEEDLE BONE MARROW 15G ADJ LEN; NEEDLE, HYPODERMIC, SINGLE LUMEN

CAREFUSION, INC ILLINOIS NEEDLE BONE MARROW 15G ADJ LEN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number DIN1515X
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a180104 patient problem code: f26.
 
Event or Problem Description
Circumstances of occurrence/description of facts: we discovered a suspicious element (cf.Eyelash or similar) in the packaging of a biopsy device refdin1515x , lot 0001505611 per 2028/01/06.We kept the device.
 
Additional Manufacturer Narrative
Pr (b)(4) follow-up emdr for device evaluation: one photo and one sample of lot number 0001505611 was provided to our quality team for investigation.Through visual inspection, a foreign material can be seen inside the package; therefore, the reported failure mode was confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001505611 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.All the relevant elements regarding this nonconformance were evaluated.The manufacturing controls were reviewed.The work instruction clearly establishes the appropriate steps to introduce the product in the pouch.It requires to perform a verification that the pouch and device do not have particles.This inspection is to be performed 100% to all packaged units.An ionization air equipment has been also implemented to blow the units on the manufacturing line after the assembly, to minimize the occurrence of this failure mode.Based on the quality team's investigation, the probable root cause of this incident is manufacturing related.Since this is a manual operation, the personnel were notified of the occurrence of the reported event and a retraining was given regarding the proper inspection methods to ensure the package is free from particles and foreign matter.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
Circumstances of occurrence/description of facts: we discovered a suspicious element (cf.Eyelash or similar) in the packaging of a biopsy device refdin1515x , lot 0001505611 per (b)(4).We kept the device.Response received the incident seems clear to me, however.I don't know what more i can tell you.The caregiver detected before using the device that there was a suspicious element (an eyelash, or equivalent.) in the packaging.As a result, the device was isolated and therefore not used.

Brand Name
ILLINOIS NEEDLE BONE MARROW 15G ADJ LEN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key19120480
Report Number9680904-2024-00004
Device Sequence Number20738361
Product Code FMI
UDI-Device Identifier10885403087042
UDI-Public(01)10885403087042
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K930217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDIN1515X
Device Lot Number0001505611
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown